Archived

This topic is now archived and is closed to further replies.

Bcp Initial Breakouts: Myth?

3 posts in this topic

Hi!

I recently started taking ortho tri cyclen lo after taking alesse for 5-6 months. Alesse did little to help my skin, so my doctor decided to change pill. I don't recall there being a big intial breakout at this time, although my acne was pretty bad at the start of the pill so it could be that I just didn't notice.

Anyway, I started taking differing gel a month ago and saw an improvement and then the week after starting my new BC (which was about 8-9 days ago) my skin has started to break out. Now, I am admittedly impatient and would like to see results fast. BUT I don't want to waste my time either.

Have some people had a bad breakout and then saw results? Alesse didn't work but it also never made me actively break out, so this does not bode well for me vis-a-vis ortho tri cyclen lo.

I am feeling super down about this breakout after seeing a month long period of good progress and need to know if I should try Yaz or something else next month.

I forgot to add: a lot of people on here have mentioned that unlike accutane or any other product meant to "purge" the skin, birth control does not do that. Therefore, you shouldn't experience a breakout. I don't know if this is true, but I am wondering if a breakout is just because my hormones are a bit shocked because of the change or because the pill is a bad fit. I keep reading about people going on a pill and finding their skin to improve right away

Share this post


Link to post
Share on other sites

Any change in your hormones can trigger the formation of acne in the skin, even a "good" change.

OTC Lo, or really any "Lo" version of a pill, is not recommended for acne because typically acne sufferers do better with a higher level of estrogen. All "Lo" pills are is the same pill but with less estrogen.

Alessa is also not great because it contains an androgenic progestin.

Share this post


Link to post
Share on other sites

Otho Tri Cyclen Lo caused me worse acne than I had had before I started taking it. It seemed more than just an initial breakout. I stopped it when I started to develop a large cyst. Whatever hormones in the OTCLo just weren't the right fit for me. Perhaps if the breakouts get worse you should consider switching to regular OTC or another pill altogether.

1 person likes this

Share this post


Link to post
Share on other sites

I thought I'd update this thread. It appears as though it was an initial breakout. I am finishing up my second pack and I am seeing a big improvement in my skin!

Share this post


Link to post
Share on other sites